MAUDE Adverse Event Report: SYNTHES GMBH AO/ASIF QUICK COUPLING FOR DRILL BITS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH AO/ASIF QUICK COUPLING FOR DRILL BITS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 05.001.250
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The initial reporter's phone number was not available.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: serial number unknown; (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during an open reduction internal fixation surgery using mhn(multiloc humeral long nail) for the bone fracture of shaft of humerus, it was discovered that the quick coupling device disassembled during insertion of the distal locking screw.It was further reported that the device was no longer available for use.It was reported that there was a thirty minute delay to the surgical procedure.It was reported that a spare device was available to complete the surgery.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.D4: lot number: the lot number was unknown in the initial report.The lot number has been updated as 105141.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: h4: device manufacture date: the device manufacture date was unknown in the initial report.The device manufacture date has been updated as 4/25/2016.Udi: the complete udi was unknown in the initial report.The udi has been updated as udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation.Quality engineering evaluated the device and it was determined that the device failed visual inspection.It was observed that the attachment was received with an open housing due to the stop ring being unscrewed and loose, which therefore lead to the unlocking movement of the disconnecting sleeve to be blocked.It was further determined that even after the stop ring was screwed back into position, the tool coupling remained dysfunctional and could not be opened to test with dedicated gauge.It was determined that due to the degree that the stop ring was unscrewed, the disconnecting ring was jammed into the carrier shaft.It was determined that the parts remained blocked until the tool coupling was dismantled.It was further determined that the pin was observed to be bent.It was further determined that the device failed pretest for general condition and check function of tool coupling.Therefore, the reported condition was confirmed.The most probable root cause for the found defect was determined to be improper handling by the user.The assignable root cause was determined to be traced to user, which is user error.H6: device history review: a device history review was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.

Brand Name
AO/ASIF QUICK COUPLING FOR DRILL BITS
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kara ditty-bovard
eimattstrasse 3
oberdorf 4436
SZ   4436
6107428552
MDR Report Key13994556
Report Number8030965-2022-02035
Device Sequence Number14728497
Product Code HWE
UDI-Device Identifier07611819978409
UDI-Public07611819978409
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.250
Device Lot Number105141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer04/10/2022
04/12/2022
05/17/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date04/12/2022
04/19/2022
05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown